Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $137,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The strong subtropical ridge that had persisted across the southern U.S. was shifting further east off the southeast U.S. coast. A deep upper trough was moving through the Ohio Valley. The tail end of this trough was moving through the mid-south and into the southeast U.S. With a hot, very moist air mass remaining in place scattered to numerous thunderstorms developed during the afternoon. The most concentrated area of coverage was across west central into middle Georgia during the afternoon and evening hours when a mesoscale convective complex evolved and moved east-southeast across the area. Widespread damaging wind gusts were observed as the complex tracked from near Columbus toward Vidalia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 27, 9:46 AM EST, 3 hours earlier.
Area forecast discussion, Jun 27, 9:46 AM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1046 AM EDT SUN JUN 27 2010
.UPDATE...
WEAK BOUNDARY STILL SITUATED ACROSS NORTH GEORGIA AS WEAKENING
UPPER LEVEL RIDGE MAINTAINS CONTROL OF THE REGION. EXPECT ENHANCED
DIURNAL CONVECTION...SIMILAR TO YESTERDAY...TRIGGERED BY VORT MAX
AND BOUNDARY. CHANCE POPS STILL APPROPRIATE...WITH GREATER POPS
ALONG THE EAST AND SOUTH OF THE CWA. NO CHANGES IN THE FORECAST
ARE EXPECTED AT THIS TIME.
31
&&
.PREV DISCUSSION... /ISSUED 524 AM EDT SUN JUN 27 2010/
SHORT TERM /TODAY THROUGH TUESDAY/...
UPPER LEVEL RIDGE ACROSS THE SOUTHEAST CONTINUES TO WEAKEN TO
588DM. NEXT TROUGH FORECAST TO AFFECT GEORGIA IS SWEEPING ACROSS
THE NORTHERN PLAINS WITH THE FRONTAL BOUNDARY ACROSS THE GREAT
LAKES REGION STRETCHING INTO OKLAHOMA. CURRENT SURFACE BOUNDARY
CONTINUES TO MEANDER ACROSS CENTRAL GEORGIA. THIS...IN ADDITION TO
A VORT MAX FORECAST TO MOVE ACROSS CENTRAL GEORGIA SUNDAY
AFTERNOON...WILL AGAIN ENHANCE CONVECTION ACROSS THE CWA. CAPE
VALUES ARE FORECAST TO BE NEAR 2500 J/KG DURING THE DAY WITH SHEAR
VALUES REMAINING MINIMAL. ISOLATED SEVERE THUNDERSTORMS WILL AGAIN
BE POSSIBLE ON SUNDAY...WITH THE MAIN THREATS BEING DAMAGING
WINDS AND FREQUENT LIGHTNING. WILL AGAIN SEE A SIMILAR SITUATION
ON MONDAY...EXCEPT THE BOUNDARY IS FORECAST TO WEAKEN SOMEWHAT.
PREVIOUSLY MENTIONED TROUGH CONTINUES TO PUSH EASTWARD BY MONDAY
NIGHT WITH THE CENTER OF THE UPPER LEVEL LOW IN SOUTHERN
CANADA...JUST NORTH OF THE GREAT LAKES REGION. THIS SYSTEM WILL HELP
TO KEEP THE SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST OVERNIGHT
MONDAY AS THE NEXT FRONT APPROACHES THE STATE. THIS FRONT IS
FORECAST TO MOVE INTO NORTH GEORGIA BY TUESDAY. AND THIS SYSTEM WILL
AGAIN HELP TO INCREASE OUR TYPICAL DIURNALLY DRIVEN POPS.
MAV DID WELL WITH HIGH TEMPS ON SATURDAY AND GENERALLY USED MAV
TEMPS IN THE SHORT TERM WITH SOME ADJUSTMENTS DOWNWARD TO THE HIGH
TEMPERATURES FOR SUNDAY. TEMPERATURES ARE FORECAST TO REMAIN ABOVE
NORMAL THROUGH THE SHORT TERM.
LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
FRONT WILL REMAIN SITUATED ACROSS NORTH GEORGIA TUESDAY NIGHT AS
THE UPPER LEVEL LOW ACROSS SOUTHERN CANADA SLOWLY PUSHES EASTWARD.
ECMWF/GFS DIVERGE IN AGREEMENT AFTER THIS. ECMWF PUSHES THE FRONT
THROUGH THE CWA BY THURSDAY AFTERNOON...HOWEVER THE GFS IS SLOWER
AND STALLS IT OVER CENTRAL GEORGIA DUE TO A DISTURBANCE THE GFS
BREAKS OFF OF T.S. ALEX AND MOVES INTO THE FLORIDA PANHANDLE. THIS
LOW INTERACTS WITH THE FRONT AND THE SYSTEM MOVES INTO THE
ATLANTIC ON FRIDAY. GFS INDICATES T.S. ALEX AFFECTING THE
LOUISIANA COAST LINE FRIDAY AND PUMPING INCREASED GULF MOISTURE
ACROSS THE CWA THROUGH SATURDAY. AT THIS POINT...TEND TO AGREE
MORE WITH THE ECMWF WHICH DOES NOT INDICATE MOISTURE FROM ALEX
IMPACTING OUR CWA AND INSTEAD BRINGS DRIER AIR BEHIND THE
FRONT...BUILDS THE HIGH INTO THE SOUTHEAST AND RETURNS TEMPS TO
NEAR NORMAL. THIS SOLUTION IS MORE IN LINE WITH THE NHC. REFER TO
THE NHC FOR THE LATEST FORECAST ON ALEX. BASED ON LEANING TOWARDS
THE ECMWF...HAVE LOWERED MEX POPS THURSDAY THROUGH SATURDAY.
MEX GUIDANCE HIGH TEMPS SEEM TOO LOW THURSDAY THROUGH
SATURDAY...THUS HAVE HAD TO ADJUST THEM UP. LOW TEMPS SEEMED
REASONABLE AND KEPT NEAR GUIDANCE.
AVIATION...
LATEST SURFACE ANALYSIS SHOWS A WEAK SURFACE TROUGH ACROSS CENTRAL
GA... JUST NORTH OF A CSG TO AGS LINE. MODELS SHOW THE UPPER RIDGE
BREAKING DOWN EVEN MORE TODAY AS A SERIES OF WEAK DISTURBANCES
TRAVERSE THE STATE. THEREFORE...EXPECT ANOTHER ROUND OF SCATTERED
AFTERNOON-EVENING TSTMS TO DEVELOP...AND WITH ADDED UPPER SUPPORT...
EXPECT THE ATLANTA AREA AIRPORTS TO HAVE A SLIGHTLY GREATER CHANCE
OF BEING EFFECTED BY A TSTM THAN ACTUALLY OCCURRED ON SATURDAY.
THEREFORE...FOR ATL...WILL PLAY IT SAFE AND SHOW CB BY 18Z... THEN A
TEMPO TSTM GROUP FROM 20-24Z. EXPECT BKN040CB AND GUSTS TO 25KTS
WITH TSTMS... OTHERWISE SCT050-060 SHOULD PREVAIL TODAY. THE TSTM
THREAT AT ATL SHOULD GREATLY DIMINISH BY 03Z THIS EVENING. WINDS
TODAY WILL BE MAINLY FROM THE WEST AROUND 7-9KTS... THEN BECOMING
MORE SW OVERNIGHT AT 3-5KTS. EXPECT A SIMILAR PATTERN ON MONDAY...
WITH CONVECTION PROBABLY FIRING EVEN EARLIER MONDAY AS AN UPPER
TROUGH APPROACHES MONDAY MORNING. /39
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 96 72 93 72 94 / 40 20 40 20 50
ATLANTA 93 73 91 73 91 / 30 20 40 20 50
BLAIRSVILLE 87 68 87 66 85 / 30 20 50 30 50
CARTERSVILLE 93 70 92 69 92 / 30 20 50 30 50
COLUMBUS 96 73 94 74 94 / 50 20 40 20 40
GAINESVILLE 93 72 90 72 91 / 40 20 50 20 50
MACON 96 74 93 72 95 / 50 30 40 20 50
ROME 94 72 92 70 92 / 30 20 50 30 50
PEACHTREE CITY 93 70 91 70 91 / 30 20 40 20 50
VIDALIA 96 75 93 75 94 / 50 30 40 20 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 27, 3:21 AM EST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 AM EDT SUN JUN 27 2010
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281230-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
421 AM EDT SUN JUN 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL
GEORGIA.
.SYNOPSIS...
A WEAK SURFACE TROUGH OF LOW PRESSURE WILL REMAIN PARKED ACROSS
CENTRAL GEORGIA TODAY.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE STRONG DAMAGING WINDS...CLOUD TO
GROUND LIGHTNING AND LOCALLY HEAVY RAIN.
.DISCUSSION...
A SURFACE TROUGH OF LOW PRESSURE ACROSS CENTRAL GEORGIA WILL HELP PROVIDE
A FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON AND EVENING
HOURS. CAPES WILL INCREASE TO AROUND 2500 THIS AFTERNOON WHILE LIFTED
INDEX VALUES DECREASE TO AROUND -4. THIS WILL BE SUFFICIENT FOR A
FEW THUNDERSTORMS TO BECOME STRONG...AND POSSIBLY SEVERE. THE GREATER
THUNDERSTORM THREAT WILL OCCUR BETWEEN 2 PM AND 10 PM TODAY. THE
CONVECTION SHOULD GRADUALLY DISSIPATE BY MIDNIGHT TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF AFTERNOON THUNDERSTORMS MONDAY THROUGH THURSDAY...
AND A SLIGHT CHANCE FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 27, 12:24 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
124 PM EDT SUN JUN 27 2010
GAZ078-089-271815-
124 PM EDT SUN JUN 27 2010
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN MUSCOGEE AND
HARRIS COUNTIES UNTIL 215 PM EDT...
AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAUREL HILLS...MOVING EAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
MUSCOGEE AND HARRIS COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE LAUREL HILLS...GREEN ISLAND
HILLS...AVONDALE...BENNING PARK...COLUMBUS...ROSE HILL...BIBB
CITY...HIGHLAND PARK...COLUMBUS METROPOLITAN AIRPORT...SAINT MARYS
HILLS...FORTSON...EDGEWOOD...KENWOOD...VISTA TERRACE AND UPATOI.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 27, 12:36 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
136 PM EDT SUN JUN 27 2010
GAZ104-271815-
136 PM EDT SUN JUN 27 2010
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN SUMTER COUNTY UNTIL 215 PM EDT...
AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MADDOX...MOVING EAST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
SUMTER COUNTY THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CROXTON CROSSROADS...AMERICUS...MADDOX...MADDOX...
SUMTER...LAMAR...HUNTINGTON...LESLIE AND DESOTO. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Thunderstorm Wind, Marion
- When
- June 27, 12:46 PM EST to 12:52 PM EST
- Where
- Marion County, 8 mi N of Buena Vista to 1 mi W of Buena Vista
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.436, -84.520
The Marion County Sheriff reported that at least nine trees were down from north of Brantley to just west of Buena Vista. A stretch of Georgia Highway 41 between Brantley and Oakland was temporarily blocked from downed trees as well as a number of large downed limbs. At least one tree was also down on a county road three miles north of Buena Vista and Georgia Highway 137 west of Buena Vista. Both of these roads were also blocked temporarily.
Hail, Muscogee
- When
- June 27, 12:48 PM EST to 12:55 PM EST
- Where
- Muscogee County, 6 mi N of Columbus to 2 mi ESE of Columbus Metro Arpt
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.567, -84.970
The Muscogee County Fire and Rescue Department reported that quarter-sized hail cracked the windshield of one of their ambulances in the city. The public and the Muscogee County 911 Center also reported penny-sized hail throughout Columbus.
Thunderstorm Wind, Muscogee
- When
- June 27, 12:53 PM EST to 12:57 PM EST
- Where
- Muscogee County, 6 mi N of Columbus to 6 mi SW of Upatoi
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 32.567, -84.970
The Muscogee County 911 Center reported that at least three trees were down around Columbus. Doppler radar data suggested that a downburst likely occurred from Columbus southeast toward North Fort Benning in the southeast part of the county.
Thunderstorm Wind, Pulaski
- When
- June 27, 3:22 PM EST to 3:36 PM EST
- Where
- Pulaski County, 2 mi S of Hawkinsville to 6 mi ESE of Hawkinsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 32.251, -83.470
The Pulaski County Emergency Management Director reported that two buildings at an irrigation company off U.S. Highway 129, two miles south of Hawkinsville, were damaged from thunderstorm downburst winds. A pontoon was pushed approximately 100 yards into one of these buildings. Anywhere from six to eight trees and a few power lines and phone lines were also down in this same general area.
Thunderstorm Wind, Dodge
- When
- June 27, 3:40 PM EST to 3:59 PM EST
- Where
- Dodge County, 6 mi W of Eastman to Chester
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.200, -83.283
The Dodge County Emergency Management Director reported that more than 10 trees were blown down across the county. Six roads were temporarily blocked from downed trees. Some of the blocked roads included Middleground Church Road, Eastman-Cochran Road, Antioch Church Road, Chester Road, and Mitchell Road.
Thunderstorm Wind, Laurens
- When
- June 27, 4:02 PM EST to 4:41 PM EST
- Where
- Laurens County, 2 mi NE of Dexter to Rockledge
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 32.450, -83.026
The Laurens County Emergency Management Director reported widespread wind damage across the southwest portion of the county, generally south of Interstate-16. More than a dozen trees were blown down and at least minor damage reported to one building. A few power lines were also down in the same general area.
Hail, Laurens
- When
- June 27, 4:12 PM EST to 4:17 PM EST
- Where
- Laurens County, 2 mi NE of Dexter to 3.5 mi NE of Rentz
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.450, -83.026
The Laurens County Emergency Management Director reported penny-sized hail near Interstate-16 near and east to southeast of Dexter.
Thunderstorm Wind, Toombs
- When
- June 27, 5:34 PM EST to 5:35 PM EST
- Where
- Toombs County, 1.85 mi W of Elton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 32.249, -82.262
The Toombs County Emergency Management Director reported that a metal high voltage power line pole was down on Van Lewis Road approximately five miles northeast of Lyons.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Michigan, June 27, 20101 death · 4 injured · $1.3 million · EF1 · 7 events
- Excessive Heat in Pennsylvania, June 27, 20102 deaths · 2 events
- Flash Flooding and Hail in Georgia, June 27, 20101 death · $55,000 · 1 in hail · 20 events
- Tornado and Hail in Ohio, June 27, 2010$843,000 · EF1 · 48 events
- Flash Flood and Damaging Wind in Illinois, June 27, 2010$1.0 million · 52 kt wind · 2 events
- Tornado in Wisconsin, June 27, 20101 injured · $75,000 · EF1 · 1 event
- Hail and Damaging Winds in South Carolina, June 27, 2010$175,000 · 60 kt wind · 14 events
- Tornado and Hail in Pennsylvania, June 27, 2010$208,000 · EF0 · 8 events
- Flash Flooding and Hail in Illinois, June 27 to 28, 2010$137,000 · 52 kt wind · 15 events
- Damaging Wind and Lightning Strike in Indiana, June 27, 2010$200,000 · 50 kt wind · 2 events
- Tornado and Damaging Winds in Michigan, June 27, 20101 injured · $100,000 · EF0 · 5 events
- Damaging Winds and Lightning Strike in North Carolina, June 27, 20101 injured · $100,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244079, 244071, 244068, 244080, 244083, 244084, 244085, 244089.